MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Insufficiency/ Regurgitation (4450); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, a vegetation and endocarditis was found on a valve that had been implanted for five years.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The abstract article, "trifecta bioprostheses: evaluation of the safety based on the study of degenerations according to the varc-3 classification", was reviewed.The research article is a retrospective single center experience to evaluate the intrinsic imputability of trifecta for dysfunction according to the varc-3 classification in patients implanted and to reassess their referencing in our center.Trifecta valve was the device associated with this study.The article concluded, the classification of failures according to varc-3 indicated the intrinsic imputability of the trifecta¿ bioprostheses regarding to the number of svd-type dysfunctions.Although this study has limitations, it shows the understatement of medical-devices-vigilance cases by the medical staff.[the primary author of this article is richez, ophelie, amiens-picardie university hospital, 1 rond-point du professeur christian cabrol, 80054 amiens, france, with email address of : richez.Ophelie@chu-amiens.Fr].It was reported that in (b)(6) 2013, a 25mm trifecta valve was implanted in a patient with a past medical history of aortic insufficiency.It was reported that in (b)(6) 2018, the patient had mitro-aortic endocarditis, eccentric receding bioprosthesis plunging towards the large mitral valve.The was also lower right sigmoid thickening which remains mobile, vegetation > 10mm.No abscess or paraprosthetic leak.7mm vibrate image on the auricular side of the small mitral valve with im grade 1.Absence of damage to the other valves.On (b)(6) 2018, a surgical intervention was completed with a new trifecta 25mm valve.Post procedure of the second valve in (b)(6) 2020, there was dilation of the ascending aorta measured at 4 cm greater, poly-valvular heart disease with a significant mitral leak and severe aortic insufficiency and ac / af.Requiring replacement with a 21mmregent heart valve w/flex cuff.Patient status is unknown, no additional information was provided.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16781617
Report Number2135147-2023-01745
Device Sequence Number20510446
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF-A
Device Catalogue NumberTF-25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexUnknown